Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2011, 11:28 PM EDT for Delaware County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2011, 11:28 PM EDT (03:28 UTC)
- Expired
- Jun 9, 2011, 12:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Delaware County, NY
The radar
The Albany radar (KENX), 56 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3772 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
388
WUUS51 KBGM 090328
SVRBGM
NYC025-090400-
/O.NEW.KBGM.SV.W.0121.110609T0328Z-110609T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1128 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DELAWARE COUNTY IN CENTRAL NEW YORK...
* UNTIL MIDNIGHT EDT.
* AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DAVENPORT...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTH OF BOVINA CENTER BY 1138 PM EDT...
HOBART BY 1144 PM EDT...
STAMFORD BY 1148 PM EDT...
ROXBURY BY 1156 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4221 7452 4221 7454 4233 7502 4248 7496
4247 7494 4251 7484 4249 7467 4243 7461
4236 7444 4235 7443
TIME...MOT...LOC 0328Z 287DEG 32KT 4242 7485
$$
DGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:37 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 8, 7:37 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 737 PM EDT WED JUN 8 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY AFTERNOON...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING COOLER AND MORE COMFORTABLE CONDITIONS EXPECTED FRIDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS SATURDAY AFTERNOON. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... HIGH PRESSURE WILL HANG ON FOR A LITTLE LONGER TONIGHT. A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE CWA TOMORROW IS STILL WELL TO THE WEST, KEEPING ANY GOOD FORCING OUT OF THE REGION. THERE IS STILL A SMALL POSSIBILITY THAT A STORM OR TWO COULD DEVELOP THIS EVENING AND OVERNIGHT. CONFIDENCE IS VERY LOW ON THIS. SPC HAS SCALED BACK THERE SLIGHT CHANCE TO THE VERY NORTHERN EDGE OF THE CWA. WITH HIGHER DEW POINTS AND VERY WARM TEMPS TODAY, LOW TEMPERATURES TONIGHT LOOK TO BE IN THE MID TO UPPER 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... MODELS DIFFER ON THE TIMING OF A COLD FRONT THAT IS PROGGED TO MOVE THROUGH. WHILE THEY ALL HAVE THE FRONT PASSING THROUGH, SOME BRING IT THROUGH QUICK AND WELL PASSED THE CWA, WHILE OTHERS ARE SLOWER AND STALL IT OUT JUST TO THE SOUTH OF THE CWA. EITHER WAY, IT WILL MAKES ITS WAY ACROSS THE REGION TOMORROW MID DAY. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE CWA. MODELS PUT CAPE VALUES BETWEEN 1000 AND 2000 J/KG TOMORROW. MORE THAN ENOUGH WITH A COLD FRONT ACTING AS A TRIGGER. 0-1KM BULK SHEAR IS NOT TOO IMPRESSIVE DURING THE MID DAY. THE 0-3 IS A LITTLE BETTER AT 20 TO 30 KTS. 0-6KM SHEAR IS BETTER AT AROUND 40 TO 45KTS. LOOKING AT THIS, THE MAIN THREATS WOULD LIKELY BE WIND AND HAIL. BEHIND THE COLD FRONT, HIGH PRESSURE WILL BUILD BACK IN. TEMPS WILL BE COOLER THROUGH THE WEEKEND, AS WELL AS LOWER DEW POINTS. HOWEVER, WITH THE FRONT LIKELY STALLING SOMEWHERE FROM CENTRAL PA TO SOUTHERN PA, THERE WILL POSSIBLY BE SOME LINGERING SHOWERS AND STORMS IN THE PA ZONES INTO SATURDAY. ANOTHER LOW WILL MOVE INTO THE GREAT LAKES REGION, BRINGING YET ANOTHER CHANCE FOR SHOWERS AND STORMS ON SATURDAY AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SOMEWHAT FLAT LONG WV TROF OVES FROM THE CNTRL LAKES INTO THE NE STATES DURING THE LONG TERM. PASSAGE OF A COLD FNT EARLY IN THE PD WILL BRING THE BEST CHANCE OF TRW...FLWD BY LWRD CHANCES THRU THE PD WITH THE LWRD HGTS BRINGING SOME AFTN INSTABILITY. AS USUAL...GFS IS MORE PROGRESSIVE WITH THE SYSTEM BUT EVEN SO KEEP THE AREA IN A NW FLOW THRU WED. PTRN SHD KEEP COOLER THAN NRML AIR IN THE AREA THRU THE PD. HPC GUID IN GOOD AGREEMENT WITH XTNDD MOS GUID SO USED HPC GUID WITH JUST A FEW TWEAKS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... GNRL VFR CONDS WILL PREVAIL THRU THE PD. HWVR...SCT TO ISLTD CONV WILL CONT IN THE UNSTABLE AIR...ESP THIS EVE. CVRG WILL NOT BE ENUF TO CVR IN TAF...BUT AMDS MAYBE NEEDED FOR DVLPG CONV. OVRNGT...SOME HZ OR LGT FOG COULD BRIEFLY DVLP MVFR VSBYS. TWRD THE END OF THE PD...COLD FNT APCHS AND MORE CONV WILL DVLP. WINDS WILL BE GNRLY NWLY THRU THE PD...BUT GUSTY AND WITH VARIABLE DIRECTION INVOF TRWS. .OUTLOOK... THU EVE...VFR AND MVFR...ASSOCIATED WITH SCATTERED SHRA/TSRA. THU NGT...POSSIBLE MVFR/IFR CIGS AND VSBYS...WITH LOW STRATUS AND FOG BEHIND COLD FRONT. FRI...BECOMING VFR. SAT THRU SUN...AND INTO MON...MVFR POSSIBLE IN SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Jun 8, 8:59 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 859 PM EDT WED JUN 8 2011 NYZ009-017-018-036-037-100100- NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- 859 PM EDT WED JUN 8 2011 ...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A LINE OF THUNDERSTORMS IS EXPECTED TO TRAVERSE THE AREA LATE THIS EVENING... BETWEEN 10 PM AND MIDNIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND AND HAIL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ015-016-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-100100- YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 859 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. A FEW LOCATIONS COULD EXPERIENCE LARGE HAIL OR STRONG WINDS WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MSE
In the hours before
Local storm report, Jun 8, 10:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1059 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL NEW BERLIN 42.62N 75.34W
06/08/2011 M0.88 INCH CHENANGO NY PUBLIC
&&
BLLLocal storm report, Jun 8, 11:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1119 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL MORRIS 42.55N 75.25W
06/08/2011 M1.25 INCH OTSEGO NY PUBLIC
&&
BLLSpecial weather statement, Jun 8, 11:19 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1119 PM EDT WED JUN 8 2011
NYZ015>017-025-044-090415-
CAYUGA NY-CORTLAND NY-SENECA NY-TOMPKINS NY-YATES NY-
1119 PM EDT WED JUN 8 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL SENECA...NORTHEASTERN
YATES...NORTHERN TOMPKINS...SOUTHERN CAYUGA AND WESTERN CORTLAND
COUNTIES...
* AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
KENDAIA...AND MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROMULUS AND FAYETTE AT 1125 PM EDT...
EAST VARICK AND HAYTS CORNERS AT 1130 PM EDT...
AURORA AND LEVANNA AT 1135 PM EDT...
WILLETS AND SHELDRAKE AT 1140 PM EDT...
LEDYARD AND KING FERRY AT 1145 PM EDT...
VENICE CENTER AND GENOA AT 1150 PM EDT...
EAST VENICE AND EAST GENOA AT 1155 PM EDT...
LOCKE AND MORAVIA AT MIDNIGHT EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
IF ON OR NEAR SENECA AND CAYUGA LAKES...SEEK SHELTER NOW. GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4277 7704 4277 7699 4287 7699 4288 7697
4289 7697 4272 7598 4246 7610 4273 7706
TACLocal storm report, Jun 8, 11:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1121 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL SOUTH NEW BERLIN 42.53N 75.39W
06/08/2011 M1.00 INCH CHENANGO NY PUBLIC
&&
BLLLocal storm report, Jun 8, 11:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1124 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL SOUTH NEW BERLIN 42.53N 75.39W
06/08/2011 M1.25 INCH CHENANGO NY PUBLIC
&&
BLLLocal storm report, Jun 8, 11:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1126 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL ONEONTA 42.45N 75.07W
06/08/2011 M1.00 INCH OTSEGO NY PUBLIC
&&
BLLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:43 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 62 min |
| Jun 8, 10:24 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 36 min |
| Jun 8, 10:49 PM EDT | Special Weather Statement | BGM | Otsego | 26 min |
| Jun 8, 10:55 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 40 min |
| Jun 8, 10:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 33 min |
| Jun 8, 11:19 PM EDT | Special Weather Statement | BGM | Cortland, Seneca | 56 min |
| Jun 8, 11:45 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 45 min |
| Jun 9, 12:16 PM EDT | Special Weather Statement | BGM | Seneca | 29 min |
| Jun 9, 12:39 PM EDT | Special Weather Statement | BGM | Otsego | 51 min |
| Jun 9, 12:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Otsego | 63 min |
| Jun 9, 12:46 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland | 44 min |
| Jun 9, 1:00 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 60 min |
| Jun 9, 1:04 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida, Onondaga, Otsego | 56 min |
| Jun 9, 1:18 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga, Tompkins | 57 min |
| Jun 9, 1:23 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Otsego | 67 min |
| Jun 9, 1:34 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 45 min |
| Jun 9, 1:53 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 67 min |
| Jun 9, 2:09 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 66 min |
| Jun 9, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 64 min |
| Jun 9, 2:22 PM EDT | Special Weather Statement | BGM | Otsego | 38 min |
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 65 min |
| Jun 9, 3:01 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Sullivan | 59 min |
| Jun 9, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 88 min |
| Jun 9, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 79 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.